Difficult to say without evaluation. Fatigue can be caused by a variety of symptoms, and with its worsening with exertion, you may want to consider cardiac causes.
An echocardiogram and/or stress test can be considered to evaluate these possibilities.
The headache and ear symptoms can be indicative of neurological conditions - such as an acoustic neuroma. An MRI and referral to a neurologist or ENT physician should be considered.
These options can be discussed with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
I'v heard that already having one autoimmune can sometimes make you vulnerable for another. Consulting a neurologist would be a good step to take if your symptoms persist. Best wishes for good health!
This aspect does concern me a lot and I'm actually hoping Dr. Pho sees this post as well because I kept the one above short, so as not to be too detailed but I actually have an array of neurological symptoms but the above described ones, were more serious flares.
I get blurred vision at times as well, spells of frequent urination (not just urge but a lot of volumn), tremors in my hands, occassional/fairly rare pain on one side of my tongue (at night during sleep & awakens me) that feels like an electric shock, occassional pains in my face. Rarely I feel like I have mild seizures that also wake me and only at night. When I have flares of severe fatigue, my feet sometimes tingle and feel hot. About three times over a four year period, I've had spells of phantom smells (strong smells like onions etc..., that return like strong memory), that lasts about a week.
I have been very concerned but almost living in denial, just hoping it's some mild neuropathies from the Hashimoto's Hypothyroidism.
I'm scared to be honest and it doesn't help, when you see Dr.s and are unable to describe everything. The roaring in my ears, is more-so on my left side and my hearing is distorted but milder flares of this symptom cleared up and I feel it will this time as well but I still need to know what's going on!
I suggest making a copy of all these symptoms to take with you to the Doc so that additional testing can be done to determine if another autoimmune is at work on you. Many of the symptoms you described sound like MS, it is one disease that has too many symptoms to list, but can take years to diagnose. You could also get an eye exam to determine the cause of your blurred vision. This is one way to detect optic neuritis which can stem from MS. There are over 80 autoimmunes and many have various symptoms. Wishing you wellness and a speedy resolution.
An acoustic neuroma would only cause ringing in ONE ear. And it tends to be a ringing/hearing loss that worsens gradually--not something that comes and goes.
Migraine ("sick headache") can cause dizziness and hearing disturbances--with or without headache.
Hope you've seen a neurologist for all your symptoms.
Best of luck,
I am not a doctor. I ran across this site because I just experienced a loud roaring in my ears as a side effect from taking a drug called Zanaflex that was given to me by a physician's asst at the office I go to for treating chronic pain (degenerative sciatic disc). I had never experienced anything like this before and will not be taking the drug in the future and decided I needed to find out if there were other side efects about this drug that I might need to be aware of.
Basically I am a cardiac patient who was diagnosed with dilated cardiomyopathy in 1991 and given 6 to 18 months to live unless I recieved a heart transplant. Since I didn't have a quarter of a million dollars in my closet I pursued alternative means and at this time fairly healthy, though I do now have a biventricular pacing device with defibulator (remember the sciatica? I took Vioxx for at least 5 years).
I really don't have much advice about the roaring in the ears but there are a couple of things you might try to insure good circulation in the small blood vessels in your ears (and eyes). 1st is Ginkgo Biloba. Do some research and choose a reputable brand of medicinal herb manufacturer and use only a standardized extract. This plant dilates periphery circulation, particularly the capularies and will help maintain good blood flow in your ears. Another plant extract that can be of some use is called Vinpocetine. This is supposedly very good for your eyes as well and might help maintain a constant pressure there.
As for your fatigue spend some time on Google and learn about the ATP cycle and how you can use D Ribose to convert to ATP, creatine to store it, NADH to utilize it and while you are at it check out a plant named Coleus Forskohlii, the nucleotide cAMP (cyclic AMP) and absolutly make sure that you are getting proper amounts of essential fatty acids (EPA, GLA, ALA, from fish, flax, borage, etc) and CoQ10. Every cell in your body acts like a battery using pH. Every cell in your body has essential fatty acids, CoQ10, and a chemical called adenine which is the A in ATP, ADP, AMP (cAMP), NAD, NADP, NADH, FAD, FADH and every cell utilizes something called the Mitrocondrial Electron Transport Chain which is how every single living thing on earth creates energy. Oxygen, sugar and fat. Make sure your sugar and fats are the correct ones, try and boost your adenine levels and get your metabolism moving.
And by the way, look all this stuff up. Learn about fatty acid cascade, or at least try. I don't quite get it because it is so very complex. Metabolism is a very complex dance but it revolves around some very basic chemical compounds that most peoples bodies make for them. If you can find out where yours is lacking you can make you life much better. Never trust anybody, always research everything you consider taking. I do and I still get things like roaring in my ears because of some interaction. Nobody knows everything, if I had followed doctors orders and doctors orders only I have no doubt I would have been dead long ago. A typical meeting with a medical professional is 10 minutes. There is no way everything can be covered. The computer is a marvelous tool. Use it, but be wary of any and all information, including what I just told you.
Thanks much for your comments.
Nancy T, I also read over three years ago, the same thing in regard to acoustic neuromas. I had a spell of it back then as well.
I know it is very difficult for these MedHelp Dr.s to evaluate without a great amount of detail and then you are reluctant to post great detail, so as not to overload them, with all they have to do.
This phenomenom in my case, is directly related to physical exertion however, it is not heart-related (a detail I left out for the Dr.) because I went to a cardiologist in 2001, which was within only months of more severe onset of my thyroid symptoms (now treated optimally) and these CFS neuro-type symptoms as well and I was given a perfect mark on heart function. I had no blockage or other cardio manifestations of any kind.
My belief is that I have co-morbid problems from EB Virus but hopefully not MS (more research in 2006 links these strongly).
I know this may come across strange but sometimes I purposely get opinions, with lack of detail on my part, only listing symptoms, to see what input I will get from a Dr. on this alone. This is a method I have used from time to time, to help me get as many opinions as possible.
I too have roaring in my right ear. I cannot hear ouf the ear at all. I had a case of endocarditus. I was treated with Vancomycin. This was one of the side effects. Could the roaring in my ear be related to acoustic neuroma? Can this problem be trreated and resolved.
I am no expert here, but I think any of the antibiotics ending in -mycin can cause hearing loss and/or loss of balance or other ear problems. I am very sorry you had that side effect. Unfortunately sometimes there is no alternative to using these drugs, in order to save a person's life.
Acoustic neuromas are very rare. If your ear problems started after the vancomycin, I would guess that makes the antibiotic the likely cause. Acoustic neuroma can be ruled out with an MRI with gadolinium contrast, but if your specialist thinks the antibiotic caused your hearing loss, that's probably it, and you wouldn't need an MRI.
The American Tinnitus Association Web site has good info on tinnitus (noise in the ears). If it is seriously affecting your life, ask for a referral to a tinnitus clinic (there aren't many of these, though) or at least a neuro-otologist (specialist in the inner ear) for treatment. Sometimes medication (such as Valium or Ativan), masking, or tinnitus retraining therapy (TRT) can help. Good luck!